Alert archive / Minnesota / Special Weather Statements in 2019
Special Weather Statement, NWS Grand Forks, ND
NWS Grand Forks, ND issued this special weather statement at Aug 5, 2019, 3:49 AM CDT for Clearwater County, Minnesota. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2019, 3:49 AM CDT (08:49 UTC)
- Expired
- Aug 5, 2019, 4:45 AM CDT
- In force
- 56 min
- Issued by
- NWS Grand Forks, ND
County Clearwater County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 149 km from the middle of the area, began a volume at 08:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 8.8 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1763 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1240 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.5
The text
As transmitted.
993 WWUS83 KFGF 050849 SPSFGF Special Weather Statement National Weather Service Grand Forks ND 349 AM CDT Mon Aug 5 2019 MNZ015>017-050945- East Polk MN-North Clearwater MN-South Beltrami MN- 349 AM CDT Mon Aug 5 2019 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL POLK...SOUTH CENTRAL BELTRAMI AND NORTHERN CLEARWATER COUNTIES UNTIL 445 AM CDT... At 349 AM CDT, Doppler radar was tracking a strong thunderstorm over Gonvick, or 34 miles northwest of Bemidji, moving east at 30 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Clearbrook, Gonvick, Gully, Puposky, Berner, Island Lake in Beltrami County and Debs. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Grand Forks. && A Severe Thunderstorm Watch remains in effect until 700 AM CDT for northwestern Minnesota. LAT...LON 4771 9568 4784 9566 4784 9488 4761 9491 TIME...MOT...LOC 0849Z 260DEG 26KT 4777 9550 $$ CJ
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this special weather statement went out at Aug 4, 11:47 PM CDT, 4 hours 2 minutes earlier.
Area forecast discussion, Aug 4, 11:47 PM CDT, 4 hours 2 minutes before
Area Forecast Discussion National Weather Service Grand Forks ND 1147 PM CDT Sun Aug 4 2019 .UPDATE... Issued at 1147 PM CDT Sun Aug 4 2019 It appears the late night scenario for storms will be the one. Storms have cranked up in the last hour and now Bismarck has several warnings out. SPC believes the threat will continue to the east-southeast of the current activity, which will bring it into this FA in the next few hours...continuing through sunrise. For this reason a severe thunderstorm watch has been issued for portions of the FA. && .SHORT TERM...(This evening through Monday) Issued at 340 PM CDT Sun Aug 4 2019 The risk for severe weather is looking mainly as an evening into early overnight possibility. Extensive cloud cover from earlier convection and low cloudiness in southcentral to southeastern ND has slowed daytime heating there, but increasing sunshine and heating further west and through the remainder of this afternoon should help spur things along. As of 20z... the SPC meso-analysis shows a boundary draped from far northeast ND, down near Devils Lake and then back to the northwest near Minot. Along and south of this boundary in eastern ND there is appreciable SBCAPE, at 2500-4500 j/kg, with increasing low level convergence and bulk shear now approaching 30-40 kts. Though some of the short range CAMs favor scattered deep convection developing this mid afternoon... the consensus favors a later onset, with more sustained deep convection closer to and after 00z... first as more discrete cells alg the boundary in east central ND, and then increasing in coverage as a larger convective system after 03z into southeastern ND and adjacent portions of west-central and northwest MN... with an additional later surge through this same area between 06 and 12z. As mentioned in the updated Aviation Discussion, below, a sagging cold frontal boundary could hand up across the southern RRV early Monday morning with areas of lower clouds and lingering showers in the mix. Then clearing skies and light north winds expected for the remainder of Monday... should produce overall drier and a somewhat cooler conditions. .LONG TERM...(Monday night through Sunday) Issued at 340 PM CDT Sun Aug 4 2019 Monday night into Tuesday... expect generally dry and settled conditions with a light northwesterly flow and fair skies, though temperatures are likely to stay a bit warmer than previously expected... nearer seasonal normals in the lower to middle 80s. A reinforcing cool front is expected to drop through southern Manitoba and into the area for Tuesday afternoon... so isolated showers and thunderstorms may accompany that episode and linger into Wednesday morning. Otherwise, Wednesday through Friday looks to be a somewhat cooler period... with light northerly flow most of these periods, with nd daytime highs generally in the 70s, and only widely scattered showers expected at best. A southerly return flow from late Friday into Saturday, along with a building H5 ridge aloft should bring in a risk for warmer temperatures and our next chance for a widepsread wetting rain for the coming weekend period. && .AVIATION...(For the 06Z TAFS through 06Z Monday night) Issued at 1147 PM CDT Sun Aug 4 2019 Timing from the previous set of TAFs worked out pretty well. Just stuck in some TEMPO groups for the hours when the best chances for storms is expected. Think most of the activity should be done by sometime early to mid Monday morning. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...None. MN...None. && UPDATE...Godon SHORT TERM...Gust LONG TERM...Gust AVIATION...Godon
Hazardous weather outlook, Aug 4, 5:14 PM CDT, 10 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 514 PM CDT Sun Aug 4 2019 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-052215- West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wilkin- West Otter Tail-East Otter Tail-Wadena-Grant-Towner-Cavalier- Pembina-Benson-Ramsey-Eastern Walsh County-Eddy-Nelson- Grand Forks-Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent- Richland-Western Walsh County- 514 PM CDT Sun Aug 4 2019 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...Tonight Scattered severe thunderstorms are possible this evening, with hail up to 2 inches in diameter and damaging wind gusts to 75 mph being the main hazards. .DAYS TWO THROUGH SEVEN...Monday through Saturday Isolated thunderstorms may develop Tuesday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required this evening.
In the hours before
Special weather statement, Aug 5, 12:31 AM CDT, 3 hours 18 minutes before
Special Weather Statement National Weather Service Grand Forks ND 1231 AM CDT Mon Aug 5 2019 NDZ014-050630- Benson ND- 1231 AM CDT Mon Aug 5 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BENSON COUNTY UNTIL 130 AM CDT... At 1230 AM CDT, Doppler radar was tracking a strong thunderstorm near Martin moving east at 35 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Maddock around 110 AM CDT. Flora around 120 AM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Severe Thunderstorm Watch remains in effect until 700 AM CDT for northeastern North Dakota. LAT...LON 4802 9981 4797 9930 4785 9931 4785 9981 TIME...MOT...LOC 0530Z 270DEG 31KT 4785 10005 CJ
Special weather statement, Aug 5, 2:52 AM CDT, 57 minutes before
Special Weather Statement National Weather Service Grand Forks ND 252 AM CDT Mon Aug 5 2019 MNZ001-002-015-NDZ030-050845- West Polk MN-Norman MN-East Polk MN-Traill ND- 252 AM CDT Mon Aug 5 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NORMAN... SOUTHWESTERN POLK AND NORTHEASTERN TRAILL COUNTIES UNTIL 345 AM CDT... At 252 AM CDT, Doppler radar was tracking a strong thunderstorm near Nielsville, or 25 miles south of Grand Forks, moving east at 35 mph. Nickel size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Fertile, Climax, Shelly, Maple Bay, Beltrami, Nielsville and Lockhart. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Grand Forks. && A Severe Thunderstorm Watch remains in effect until 700 AM CDT for northwestern Minnesota...and southeastern North Dakota. LAT...LON 4751 9721 4763 9694 4765 9606 4739 9652 TIME...MOT...LOC 0752Z 271DEG 31KT 4756 9691 CJ
Special weather statement, Aug 5, 3:20 AM CDT, 29 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
320 AM CDT Mon Aug 5 2019
NDZ029-030-050900-
Steele ND-Traill ND-
320 AM CDT Mon Aug 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TRAILL AND SOUTHERN
STEELE COUNTIES UNTIL 400 AM CDT...
At 320 AM CDT, Doppler radar was tracking a strong thunderstorm near
Hope, or 35 miles northeast of Valley City, moving east at 35 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Mayville, Hillsboro, Portland, Hope, Blanchard, Clifford and Blabon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Grand Forks.
&&
A Severe Thunderstorm Watch remains in effect until 700 AM CDT for
southeastern North Dakota.
LAT...LON 4749 9791 4751 9706 4724 9695 4724 9709
4735 9799
TIME...MOT...LOC 0820Z 271DEG 31KT 4739 9767
CJSpecial weather statement, Aug 5, 3:27 AM CDT, 22 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
327 AM CDT Mon Aug 5 2019
NDZ028-029-038-050915-
Griggs ND-Steele ND-Barnes ND-
327 AM CDT Mon Aug 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GRIGGS...NORTHWESTERN
BARNES AND SOUTHWESTERN STEELE COUNTIES UNTIL 415 AM CDT...
At 327 AM CDT, Doppler radar was tracking a strong thunderstorm near
Courtenay, or 32 miles northwest of Valley City, moving east at 25
mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Wimbledon, Dazey, Rogers, Luverne, Sibley, Leal and Walum.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 700 AM CDT for
southeastern North Dakota.
LAT...LON 4725 9847 4727 9846 4729 9787 4695 9789
4704 9847
TIME...MOT...LOC 0827Z 272DEG 24KT 4718 9859
CJSpecial weather statement, Aug 5, 3:47 AM CDT, 2 minutes before
Special Weather Statement National Weather Service Grand Forks ND 347 AM CDT Mon Aug 5 2019 MNZ002-003-027-NDZ039-050930- West Becker MN-Clay MN-Norman MN-Cass ND- 347 AM CDT Mon Aug 5 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CLAY...SOUTHERN NORMAN...WESTERN BECKER AND NORTHEASTERN CASS COUNTIES UNTIL 430 AM CDT... At 347 AM CDT, Doppler radar was tracking a strong thunderstorm over Perley, or 19 miles north of Fargo, moving east at 30 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Ulen, Felton, Georgetown, Borup, Perley, Syre and Twin Valley. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Grand Forks. && A Severe Thunderstorm Watch remains in effect until 700 AM CDT for northwestern Minnesota...and southeastern North Dakota. LAT...LON 4705 9685 4721 9693 4732 9632 4706 9607 TIME...MOT...LOC 0847Z 260DEG 27KT 4715 9677 CJ
Special weather statement, Aug 5, 3:49 AM CDT, 0 minutes before
Special Weather Statement National Weather Service Grand Forks ND 349 AM CDT Mon Aug 5 2019 MNZ015>017-050945- East Polk MN-North Clearwater MN-South Beltrami MN- 349 AM CDT Mon Aug 5 2019 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL POLK...SOUTH CENTRAL BELTRAMI AND NORTHERN CLEARWATER COUNTIES UNTIL 445 AM CDT... At 349 AM CDT, Doppler radar was tracking a strong thunderstorm over Gonvick, or 34 miles northwest of Bemidji, moving east at 30 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Clearbrook, Gonvick, Gully, Puposky, Berner, Island Lake in Beltrami County and Debs. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Grand Forks. && A Severe Thunderstorm Watch remains in effect until 700 AM CDT for northwestern Minnesota. LAT...LON 4771 9568 4784 9566 4784 9488 4761 9491 TIME...MOT...LOC 0849Z 260DEG 26KT 4777 9550 CJ
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 2:52 AM CDT | Special Weather Statement | FGF | Norman | 53 min |
| Aug 5, 3:47 AM CDT | Special Weather Statement | FGF | Norman | 43 min |
| Aug 5, 4:30 AM CDT | Special Weather Statement | FGF | Clay | 45 min |
| Aug 5, 4:49 AM CDT | Special Weather Statement | FGF | Becker | 41 min |
| Aug 5, 5:21 AM CDT | Special Weather Statement | FGF | Becker | 54 min |
| Aug 5, 5:40 AM CDT | Special Weather Statement | FGF | Wilkin | 50 min |
| Aug 5, 6:09 AM CDT | Special Weather Statement | FGF | Otter Tail | 66 min |
| Aug 5, 6:11 AM CDT | Special Weather Statement | FGF | Hubbard, Wadena | 64 min |
| Aug 5, 6:25 AM CDT | Severe Thunderstorm Warning | FGF | Hubbard | 35 min |
| Aug 5, 6:57 AM CDT | Special Weather Statement | FGF | Otter Tail | 63 min |
| Aug 5, 12:31 AM CDT | Special Weather Statement | FGF | Benson | 59 min |
| Aug 5, 1:07 AM CDT | Severe Thunderstorm Warning | FGF | Benson, Eddy | 53 min |
| Aug 5, 3:20 AM CDT | Special Weather Statement | FGF | Steele, Traill | 40 min |
| Aug 5, 3:27 AM CDT | Special Weather Statement | FGF | Barnes | 48 min |
| Aug 5, 3:51 AM CDT | Special Weather Statement | FGF | Cass | 39 min |
| Aug 5, 4:18 AM CDT | Special Weather Statement | FGF | Barnes, Ransom | 42 min |
| Aug 5, 4:58 AM CDT | Special Weather Statement | FGF | Ransom, Richland, Sargent | 47 min |
| Aug 5, 5:02 AM CDT | Severe Thunderstorm Warning | FGF | Ransom, Richland, Sargent | 43 min |
Nearby
Special Weather Statements in Minnesota, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.